Jump to content

MoonlitRiver

Member Since 07 Jan 2012
Offline Last Active May 09 2014 05:11 AM

Posts I've Made

In Topic: Diary Of A Three-Pronged Attack: My Mission To Get Clear Skin And Avoid Roacc...

15 March 2014 - 05:39 AM

I definitely saw great improvements with the regimen! But I haven't been consistently clear with it unfortunately. I can't manage to use it in the mornings so it's just the full amount at night - and that really effects how well it works. So it's up and down with my skin - some really good days/weeks and others not so great where I do breakout a fair bit. Even when I am breaking out (like at the moment actually) it's way better than before so I'm happy to keep going with the regimen for a while longer.

I have looked into other treatments but I couldn't handle going through a withdrawal breakout from stopping BP or handle an initial breakout from starting something new right now. So I can understand what you mean with being worried about having meds changed. I think that's the only downside of having much better or clear skin for any amount of time after struggling to get there for so long, - you do become 'scared' in a way of your skin going backward. That's my experience / worry anyway...

 

Hopefully your skin stays under control now though!! smile.png

 

I'm glad you've been getting some improvements on the regimen. I can understand your worries about withdrawing from bp because when I did that after being on the regimen a couple of years my skin completely erupted! Just a thought but you could try something like Epiduo (I'm a bit biased here because it's by far the best topical I've ever used) that contains bp plus a topical retinoid as well. That way you'd be adding something more in but not withdrawing from the bp in the process. Adapalene is the mildest topical retinoid so if you're relatively clear already I wouldn't imagine you'd get much of an initial breakout. Just a thought. After my breakouts on Sertraline and Mirtazapine I'm definitely worried about the psych changing my meds around but I guess I'll just have to wait and see what they suggest. I don't mind them changing the doses of the ones I'm already on because I've already deemed them skin safe so I hope they just decide to do that rather than adding anything new. Anyway, good to hear from you and I'm glad your skin is at least better than it was before. :)


In Topic: A Warning About Antidepressants

15 March 2014 - 03:07 AM

Look for a derm that will give you accutane. Getting clear is a better anti depressant. 

 

I'm clear now so have no need to find a derm to give me Accutane. :) Unfortunately I have very severe depression that requires antidepressant treatment as well but now I've found one that doesn't break me out that's not a problem.


In Topic: Diary Of A Three-Pronged Attack: My Mission To Get Clear Skin And Avoid Roacc...

15 March 2014 - 03:02 AM

That's so good to hear MoonlitRiver! Congrats smile.png

 

Thank you Lilly. I'm really pleased! It's been a long road but my skin has finally improved. :) Just worried about what might happen when the psych messes around with my meds in a couple of weeks' time but hopefully it will be okay. I will refuse to take anything that breaks me out because I am not going through that cystic acne hell ever again!

 

I haven't checked in here in so long. How is the regimen going for you now? Hope you've seen some improvements!


In Topic: Cystic Acne Treatments

14 March 2014 - 05:24 PM

Not true at all. All sorts of antibiotics can work. Also hormonal treatments like Dianette or Yasmin and of course the famous Accutane can all be used to treat cystic acne. I had terrible nodular-cystic acne over the summer but I'm now completely clear from using a combination of Lymecycline (another antibiotic), Dianette (a pill) and Epiduo (a topical treatment containing benzoyl peroxide and adapalene). My log's in my signature if you want to have a read. So do not despair! Just because this treatment hasn't worked doesn't mean another won't.


In Topic: A Warning About Antidepressants

13 March 2014 - 02:57 PM

Absolutely impossible. Psych meds can RARELY cause acneiform eruptions that look like papules, not nodular cystic acne. NO medication is capable of worsening acne except for certain steroids. What you experienced is just a coincidence.

 

I wouldn't try to dissaude people from taking their psychaitric medication either as these meds are the only thing people with serious mental health disorders together.

 

Well both my GP and my dermatologist agreed that the Sertraline and Mirtazapine must have been the cause so seeing as my experience correlates I'm inclined to trust the opinion of the professionals. This post was in no way intended to dissuade people from taking psychiatric medication. I myself have severe mental health problems and am dependent on my antidepressant and antipsychotic. All I'm saying is that if, like me, you find certain ones worsen your acne then it's worth asking your doctor if they can try you on something different. There are hundreds of different psychiatric drugs out there with different side-effects and it's worth finding the one that is right for you physically as well as mentally.